ERA

Download the full-sized PDF of Spreading speed and linear determinacy for two-species competition models.Download the full-sized PDF

Analytics

Share

Permanent link (DOI): https://doi.org/10.7939/R3M03Z46V

Download

Export to: EndNote  |  Zotero  |  Mendeley

Communities

This file is in the following communities:

Biological Sciences, Department of

Collections

This file is in the following collections:

Journal Articles (Biological Sciences)

Spreading speed and linear determinacy for two-species competition models. Open Access

Descriptions

Author or creator
Lewis, M.A.
Li, B.T.
Weinberger, H.F.
Additional contributors
Subject/Keyword
Lotka-Volterra
linear determinacy
spreading speed
linear conjecture
Type of item
Journal Article (Published)
Language
English
Place
Time
Description
 One crucial measure of a species' invasiveness is the rate at which it spreads into a competitor's environment. A heuristic spread rate formula for a spatially explicit, two-species competition model relies on `linear determinacy' which equates spread rate in the full nonlinear model with spread rate in the system linearized about the leading edge of the invasion. However, linear determinacy is not always valid for two-species competition; it has been shown numerically that the formula only works for certain values of model parameters when the model is diffusive Lotka-Volterra competition [2]. This paper derives a set of sufficient conditions for linear determinacy in spatially explicit two-species competition models. These conditions can be interpreted as requiring sufficiently large dispersal of the invader relative to dispersal of the out-competed resident and sufficiently weak interactions between the resident and the invader. When these conditions are not satisfied, spread rate may exceed linearly determined predictions. The mathematical methods rely on the application of results established in a companion paper
Date created
2002
DOI
doi:10.7939/R3M03Z46V
License information
Rights
© 2002 Springer. This version of this article is open access and can be downloaded and shared. The original author(s) and source must be cited.
Citation for previous publication
Lewis, M.A., Li, B.T. & Weinberger, H.F. (2002). Spreading speed and linear determinacy for two-species competition models. JOURNAL OF MATHEMATICAL BIOLOGY, 45(3), 219-233. DOI: 10.1007/s002850200144
Source
Link to related item

File Details

Date Uploaded
Date Modified
2014-04-24T22:25:00.310+00:00
Audit Status
Audits have not yet been run on this file.
Characterization
File format: pdf (Portable Document Format)
Mime type: application/pdf
File size: 200088
Last modified: 2015:10:12 18:03:51-06:00
Filename: JMB_2002_45_219.pdf
Original checksum: 23b76404e6f5aa4e7a667a55c8433fa8
Well formed: false
Valid: false
Status message: Unexpected error in findFonts java.lang.ClassCastException: edu.harvard.hul.ois.jhove.module.pdf.PdfSimpleObject cannot be cast to edu.harvard.hul.ois.jhove.module.pdf.PdfDictionary offset=7921
Page count: 19
Activity of users you follow
User Activity Date